Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Feb 21, 2010, 1:41 PM CST for 5 counties in Missouri. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2010, 1:41 PM CST (19:41 UTC)
- Expired
- Feb 21, 2010, 10:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, Camden County, MO, Dallas County, MO, Hickory County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 3:08 PM CST | FLASH FLOOD | Cross Timbers, MO | A SMALL CREEK WAS FLOODING A SECTION OF MAIN STREET JUST ON THE NORTHERN EDGE CROSS TIMBERS. A LADY THAT WORKS AT GRANNYS KITCHEN HAD TO TAKE AN ALTERNATE ROUTE TO GET HOME FROM WORK DUE TO THIS FLOODING. |
| Feb 21, 3:25 PM CST | FLASH FLOOD | 3 E Fristoe, MO | TURKEY CREEK FLOODED A SECTION OF HEREFORD ROAD WHICH WAS IMPASSABLE TO MOTORISTS. THIS SECTION OF HEREFORD ROAD IS APPROXIMATELY THREE MILES EAST OF FRISTOE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
752
WGUS53 KSGF 211941
FFWSGF
MOC015-029-059-085-167-220400-
/O.NEW.KSGF.FF.W.0002.100221T1941Z-100222T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
141 PM CST SUN FEB 21 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAMDEN COUNTY IN CENTRAL MISSOURI...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
HICKORY COUNTY IN CENTRAL MISSOURI...
NORTHEASTERN POLK COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN BENTON COUNTY IN CENTRAL MISSOURI...
* UNTIL 1000 PM CST.
* AT 135 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. MODERATE TO
HEAVY RAIN ALSO IMPACTED THE WARNED AREA EARLIER THIS MORNING.
RAINFALL AMOUNTS OF UP TO TWO INCHES HAVE OCCURRED. SOIL
CONDITIONS ARE SATURATED...WHICH WILL ENHANCE RUNOFF CAUSING SMALL
STREAMS AND CREEKS TO FLOOD SURROUNDING LOW LYING AREAS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE AA AT THE POMME DE TERRE EAST OF BOLIVAR...
ROUTE V AT WEAUBLEAU CREEK EAST OF FLEMINGTON...
ROUTE V AT DEER CREEK NEAR HASTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3821 9300 3818 9301 3823 9296 3823 9293
3820 9296 3819 9277 3822 9274 3821 9265
3813 9260 3789 9266 3789 9286 3760 9286
3761 9333 3782 9360 3783 9358 3791 9358
3792 9353 3795 9352 3828 9353 3829 9308
$$
CRAMER2 follow-up statements
239
WGUS73 KSGF 212300
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 PM CST SUN FEB 21 2010
MOC015-029-059-085-167-220400-
/O.CON.KSGF.FF.W.0002.000000T0000Z-100222T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK MO-DALLAS MO-HICKORY MO-CAMDEN MO-BENTON MO-
500 PM CST SUN FEB 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CST FOR
CAMDEN...DALLAS...HICKORY...NORTHEASTERN POLK AND SOUTHERN BENTON
COUNTIES...
AT 452 PM CST...THE PUBLIC REPORTED THAT EXCESSIVE RAINFALL WAS
PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. FLOODING WAS
REPORTED EAST OF FRISTOE ALONG TURKEY CREEK AND ALSO JUST NORTH OF
CROSS TIMBERS ON MAIN STREET. RAINFALL AMOUNTS OFF UP TO AN INCH AND
A HALF HAVE FALLEN ACROSS THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE AA AT THE POMME DE TERRE EAST OF BOLIVAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3821 9300 3818 9301 3823 9296 3823 9293
3820 9296 3819 9277 3822 9274 3821 9265
3813 9260 3789 9266 3789 9286 3760 9286
3761 9333 3782 9360 3783 9358 3791 9358
3792 9353 3795 9352 3828 9353 3829 9308
$$
HATCH470
WGUS73 KSGF 220354
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 PM CST SUN FEB 21 2010
MOC015-029-059-085-167-220403-
/O.EXP.KSGF.FF.W.0002.000000T0000Z-100222T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK MO-DALLAS MO-HICKORY MO-CAMDEN MO-BENTON MO-
954 PM CST SUN FEB 21 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM CST FOR CAMDEN...
DALLAS...HICKORY...NORTHEASTERN POLK AND SOUTHERN BENTON COUNTIES...
THIS FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD
WARNING VALID UNTIL 4 AM.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3821 9300 3818 9301 3823 9296 3823 9293
3820 9296 3819 9277 3822 9274 3821 9265
3813 9260 3789 9266 3789 9286 3760 9286
3761 9333 3782 9360 3783 9358 3791 9358
3792 9353 3795 9352 3828 9353 3829 9308
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 11:30 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 21, 11:30 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1130 AM CST SUN FEB 21 2010 ...UPDATE TO AVIATION... .DISCUSSION... MAIN FOCUS IN THIS FORECAST WILL DEAL WITH PRECIPITATION CHANCES THIS MORNING INTO TONIGHT...THEN ATTENTION TURNS TO COLDER TEMPERATURES THROUGH MID WEEK. CURRENTLY...A SURFACE BOUNDARY IS OVER THE AREA...WITH TEMPERATURES RANGING FROM THE MIDDLE 30S ACROSS THE FAR NORTHERN CWA TO AROUND 50 DEGREES NEAR THE MISSOURI ARKANSAS BORDER. AN AREA OF RAIN HAS PUSHED OUT OF NORTHEASTERN OKLAHOMA ACROSS SOUTHEASTERN KANSAS AND WESTERN MISSOURI EARLY THIS MORNING. THIS RAIN IS DEVELOPING IN AN AREA OF ISENTROPIC LIFT AHEAD OF AN UPPER LEVEL SHORTWAVE TROUGH OVER THE SOUTHERN PLAINS. AHEAD OF THIS DISTURBANCE...SURFACE LOW PRESSURE HAS DEVELOPED OVER NORTHERN TEXAS. THE SURFACE FREEZING LINE CAME DANGEROUSLY CLOSE TO THE NORTHWESTERN CWA EARLIER TONIGHT...BUT IT IS STARTING TO RETREAT BACK TO THE NORTH AS THE SURFACE LOW BEGINS TO LIFT NORTHEAST TOWARDS THE AREA. THE FREEZING LINE WILL REMAIN NORTH OF THE AREA THROUGH MUCH OF THE DAY...UNTIL THE LOW PASSES THROUGH AND THEN IT WILL PUSH SOUTH AGAIN. A LOW LEVEL WARM NOSE IS IN PLACE ACROSS THE AREA AND WILL ALSO REMAIN SO UNTIL BEHIND THE FRONT...SO ALL THE PRECIPITATION ACROSS THE CWA WILL REMAIN RAIN THIS MORNING AND THROUGH MUCH OF THE DAY. ELEVATED INSTABILITY IS BEGINNING TO SPREAD INTO THE AREA...SO ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS THE ENTIRE AREA...WITH THUNDER CHANCES EXPECTED TO BE CONFINED TO SOUTH CENTRAL MISSOURI THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED...JUST LOCALLY HEAVY RAINFALL ASSOCIATED WITH ANY THUNDERSTORMS. THE UPPER LEVEL SHORTWAVE TROUGH WILL LIFT NORTHEAST INTO THE AREA BY THIS AFTERNOON AND WILL PUSH A COLD FRONT THROUGH THE AREA. THE HEAVIEST PRECIPITATION WILL OCCUR AHEAD OF THE FRONT...WITH LIGHT PRECIPITATION POSSIBLE BEHIND THE FRONT. WILL SEE WIDESPREAD RAINFALL AMOUNTS FROM THREE QUARTERS OF AN INCH TO AN INCH AND A QUARTER BY THE TIME THE RAIN BEGINS TO TAPER OFF THIS EVENING. COULD SEE SOME LOCALIZED FLOODING FROM THIS RAINFALL. THE FRONT WILL PUSH THROUGH THE AREA FROM WEST TO EAST FROM LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. COULD SEE A BRIEF PERIOD OF SLEET OR FREEZING RAIN BEHIND THE FRONT...BUT THE RAIN SHOULD CHANGE OVER TO LIGHT SNOW. COULD SOME SOME LIGHT SNOW ACCUMULATIONS MAINLY NORTH OF A FORT SCOTT KANSAS TO ROLLA MISSOURI LINE BY MONDAY MORNING. DRIER AIR WILL QUICKLY OVERSPREAD THE AREA...BRINGING PRECIPITATION TO AN END ACROSS THE SOUTHERN CWA OVERNIGHT. DRY AND COLDER CONDITIONS ARE THEN EXPECTED MONDAY THROUGH THURSDAY...AS COLDER AIR SPREADS OVER THE REGION. A REINFORCING SHOT OF COLDER AIR WILL DIVE OUT OF THE NORTH ON TUESDAY INTO WEDNESDAY. CANNOT RULE OUT SOME FLURRIES ON TUESDAY AS THIS OCCURS...BUT MOISTURE WILL BE LIMITED SO NO MEASURABLE PRECIPITATION IS EXPECTED. LATE THIS WEEK INTO NEXT WEEK...UPPER LEVEL RIDGE WILL BUILD OVER THE AREA BRING WARM TEMPERATURES BACK TO THE AREA. WISE && .AVIATION... PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS CAN EXPECT IFR CONDITIONS THROUGH MOST OF THE NEXT 24 HOURS. A LOW PRESSURE SYSTEM ALONG WITH AN ASSOCIATED COLD FRONT WAS CREATING PRECIPITATION AND LOW CLOUD COVER THIS AFTERNOON. ONCE THE COLD FRONT SURGES THROUGH BOTH THE SPRINGFIELD AND BRANSON AIRPORTS...CEILINGS WILL FALL WELL BELOW THE IFR THRESHOLD. JOPLIN IS ALREADY EXPERIENCING THESE LOWER CEILINGS AND WILL CONTINUE TO DO SO THROUGH THE EVENING AND OVERNIGHT PERIOD. RAIN WILL CAUSE LOWER VISIBILITIES FOR SPRINGFIELD AND BRANSON THROUGH THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING PERIOD. THIS RAIN COULD BE MODERATE AT TIMES...CAUSING IFR VISIBILITIES. THE JOPLIN AIRFIELD WILL EXPERIENCE MORE FOG THAN RAIN...HOWEVER...A FEW RAIN SHOWERS COULD BRIEFLY FALL OVER THIS AIRFIELD. SURFACE WINDS WILL SHIFT TO THE NORTH UPON THE PASSAGE OF THE FRONT...AND CONTINUE FROM THE NORTH AT AROUND 10MPH THROUGH THE NEXT 24 HOURS. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 21, 12:50 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CST SUN FEB 21 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1250 PM CST SUN FEB 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. MODERATE TO HEAVY RAINFALL WILL CONTINUE TO SPREAD NORTH INTO SOUTHERN MISSOURI THIS AFTERNOON. RAINFALL AMOUNTS OF UP TO AN INCH TO INCH AND A HALF WILL BE POSSIBLE WITH THE HEAVIEST RAIN AFFECTING LOCATIONS EAST OF A BRANSON TO ROLLA LINE. THE HEAVY RAINFALL MAY LEAD TO AREAS OF LOCALIZED FLOODING. AS THE LOW PRESSURE SYSTEM LIFTS NORTHEAST LATE THIS AFTERNOON INTO TONIGHT...COLDER AIR WILL FILTER IN BEHIND THE LOW AND CHANGE THE RAIN OVER TO LIGHT SNOW. A DUSTING OF SNOW WILL BE POSSIBLE OVER CENTRAL MISSOURI INTO SOUTHEAST KANSAS AND FAR WESTERN MISSOURI...WITH GENERALLY LESS THAN AN INCH OF SNOW EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MUCH COLDER WEATHER WILL MOVE INTO THE AREA FOR THE FIRST HALF OF THE WORK WEEK WITH MUCH BELOW NORMAL TEMPERATURES EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 2:09 PM CST | River Flood Warning | SGF | Vernon | 3 days |
| Feb 21, 2:09 PM CST | River Flood Warning | SGF | Vernon | 53 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.